Alert archive / Delaware / Areal Flood Warnings in 2025
Areal Flood Warning 37, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Jul 10, 2025, 9:17 PM EDT for Sussex County, Delaware. It was in force for 103 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2025, 9:17 PM EDT (01:17 UTC)
- Expired
- Jul 10, 2025, 11:00 PM EDT
- In force
- 103 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
County Sussex County, DE
The radar
The Dover AFB radar (KDOX), 46 km from the middle of the area, began a volume at 01:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 1.3 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 809 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 815 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
294
WGUS41 KPHI 110117
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
917 PM EDT Thu Jul 10 2025
DEC005-110300-
/O.NEW.KPHI.FA.W.0037.250711T0117Z-250711T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex DE-
917 PM EDT Thu Jul 10 2025
...FLOOD WARNING IN EFFECT UNTIL 11 PM EDT THIS EVENING...
...REPLACES FLASH FLOOD WARNING...
* WHAT...Flooding caused by excessive rainfall.
* WHERE...A portion of southern Delaware, including the following
county, Sussex.
* WHEN...Until 1100 PM EDT.
* IMPACTS...Flooding of rivers, creeks, streams, and other low-lying
and flood-prone locations is occurring. It will take several hours
for all the water from these storms to work through local drainage
systems in urban areas.
* ADDITIONAL DETAILS...
- At 912 PM EDT, Doppler radar indicated heavy rain due to
thunderstorms earlier in the evening. Flooding is already
occurring in the warned area. Between 1.5 and 2.5 inches of
rain have fallen.
- Flooding impacts will continue, but no additional rainfall is
expected. Water that remains on roadways will be slow to
drain due to the high astronomical tide this evening. Please
continue to heed remaining road closures.
- Some locations that may experience flooding include...
Millville, Ocean View and South Bethany.
- http://www.weather.gov/safety/flood
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most
flood deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 3849 7504 3852 7513 3855 7514 3856 7505
$$
MJLWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Jul 10, 1:39 PM EDT, 7 hours 38 minutes earlier.
Area forecast discussion, Jul 10, 1:39 PM EDT, 7 hours 38 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 139 PM EDT Thu Jul 10 2025 .SYNOPSIS... A very warm and humid airmass will remain over the region through the weekend. Weak disturbances will move through the area from time to time generating scattered showers and thunderstorms with their passage, especially in the afternoon and evening. A cold front will cross the region early next week, with high pressure becoming more dominant for a time towards the middle of next week. && .NEAR TERM /THROUGH FRIDAY/... Radar showing convection breaking out south and east of Philadelphia where greatest instability resides. Latest hires guidance maintains convection in those areas until sunset when we lose solar heating. Isolated instances of flash flooding or wind gust up to 40 knots is possible. Otherwise areas to the north and west will be fair for the rest of the day. Fog may form tonight in areas that have rainfall today, otherwise expect a tranquil night with scattered to broken cloud cover. Much lower storm coverage on Friday as forcing aloft remains weak at best. That said, isolated to widely scattered afternoon and evening convection is possible across inland locations from diurnal heating. Maximum heat indices will be in the mid to upper 90s. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY/... There continues to be a stalled out front close to the area Friday night into Saturday. It will be located to the north and east a bit. There will not be a lot of forcing over our area and upper-level heights start to rise. Overall, just a stray shower or storm possible Friday night. The front remains stalled close to the area on Saturday. Showers and thunderstorms will have better coverage during the day Saturday from a diurnally driven environment. This activity looks to be focused inland and away from the marine influence. Highs on Saturday reach into the 80s. On Sunday, a warm front starts to lift into the region and will help initiate some isolated showers and thunderstorms during the day. The better coverage of showers and thunderstorms seems to be to our west which makes since given the main trigger mechanism is a cold front that would still be located to the northwest of our area. High temperatures on Sunday once again reach into the 80s. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... A cold front moves through on Monday but there is a bit of uncertainty with timing. Right now, it looks to move through during the day Monday. Shower and thunderstorm coverage increases during the day as the cold front moves from west to east through the area. Monday looks to be a day to watch for any severe or flash flooding concerns but there is still some uncertainty at this time. By Monday night into Tuesday, the front is mostly out of the area. As the front moves out, the shower and thunderstorm coverage becomes more isolated. High pressure builds in behind the front on Tuesday into Wednesday which should allow for more dry time. Given that the post frontal regime does not provide much relief on Tuesday and Wednesday with temperatures in the 80s to near 90 as highs for both days. The air mass will also remain quite humid, so even with a high pressure system in control, a diurnally driven shower or thunderstorm could still potentially develop. && .AVIATION /18Z THURSDAY THROUGH TUESDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Through this evening...Light wind. Scattered thunderstorms south and east of Philadelphia. Tonight...VFR but MVFR in low clouds/fog especially south and east of Philadelphia. Light winds. Friday...VFR with scattered afternoon and evening thunderstorms. Light winds. Outlook... Friday through Tuesday...Overall, VFR conditions. However, afternoon and evening SHRA/TSRA may result in brief sub-VFR conditions if a given storm passes over a terminal. Sub-VFR conditions possible at night due to fog and low clouds, but confidence low on timing and placement. && .MARINE... No marine headlines are in effect. South to southwest winds 10-15 kt and seas 3-4 feet are expected through Friday. Scattered showers and thunderstorms especially in the afternoon and evening. Outlook... Friday through Tuesday...Sub-Small Craft Advisory conditions expected. Afternoon and evening showers and thunderstorms possible. VSBY restrictions possible from time to time, especially at night. Rip Currents... For today, a south/southwest shore parallel wind of around 10-20 MPH and breaking waves of around 2-3 feet will result in a MODERATE risk for the Jersey Shore. With wind direction mainly offshore along the Delaware Beaches, a LOW Risk for rip currents is in place. Similar conditions are expected for Friday so we'll continue with a MODERATE risk for the Jersey shore and a LOW risk of rip currents for the Delaware Beaches. Rip currents occur often in the vicinities of jetties and piers and the speed of the currents are generally maximized at low tides. For specific beach forecasts, visit weather.gov/beach/phi && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && SYNOPSIS...Franklin/Guzzo NEAR TERM...Franklin/RCM SHORT TERM...Guzzo LONG TERM...Guzzo AVIATION...Franklin/Guzzo/RCM MARINE...Franklin/Guzzo/RCM
Hazardous weather outlook, Jul 10, 6:39 AM EDT, 14 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 639 AM EDT Thu Jul 10 2025 MDZ012-015-019-020-111045- Kent MD-Queen Annes-Talbot-Caroline- 639 AM EDT Thu Jul 10 2025 This Hazardous Weather Outlook is for northeast Maryland. .DAY ONE...Today and tonight. Isolated instances of flooding are possible today. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. There is a low probability for widespread hazardous weather. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jul 10, 7:52 PM EDT, 1 hour 25 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
752 PM EDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM Flash Flood 1 N Bethany Beach 38.56N 75.06W
07/10/2025 Sussex DE Dept of Highways
DOT traffic camera shows flooded turning
lanes at the intersection of SR 1 Coastal
Hwy and Fred Hudson Rd.
&&
MJLLocal storm report, Jul 10, 7:55 PM EDT, 1 hour 22 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
755 PM EDT Thu Jul 10 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 PM Flash Flood Bethany Beach 38.54N 75.06W
07/10/2025 Sussex DE Dept of Highways
DOT traffic camera shows water covering
portions of Garfield Pkwy and Hollywood
Street.
&&
MJLNearby
Areal Flood Warnings in Delaware, 2025Every areal flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.